MAUDE Adverse Event Report: ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. SCORPION-MULTIFIRE NEEDLE; MANUAL INSTR, GENERAL SURGICAL
Model Number SCORPION-MULTIFIRE NEEDLE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 7th may 2025, it was reported by an arthrex employee via email that for 2 units of ar-13995n multifire¿ scorpion¿ needle, the needles broke in the cuff whilst trying to pass fibertape.This was detected during use in an arthroscopic rotator cuff procedure on (b)(6) 2025.The case was completed successfully as a new needle was opened, however two broke in the patient.On (b)(6) 2025 - it was updated by the complaint initiator that there procedural delay>15min as indicated by complaint initiator as there was metal in the cuff.The broken fragments were not retrieved as they were buried in the patient's tissue and to remove them would be more harmful.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude the most likely cause.The most likely cause of the reported failure is user error, such as striking bone or applying excessive force when attempting to pass the needle through fibrous or calcified tissue, as stated in the directions for use (dfu-0392-sub-eo warning for scorpion products).To help avoid needle breakage and potential patient injury: do not resterilize or reuse the scorpion suture passer needle.Avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissue.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid "dry" repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.The complaint allegation could not be confirmed, as the device was not received for evaluation, and no evidence of the reported failure was provided.

Brand Name
SCORPION-MULTIFIRE NEEDLE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22074593
Report Number1220246-2025-02168
Device Sequence Number9374830
Product Code MDM
UDI-Device Identifier00888867015951
UDI-Public(01)00888867015951(11)250127(17)291231(10)15378406
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCORPION-MULTIFIRE NEEDLE
Device Catalogue NumberAR-13995N
Device Lot Number15378406
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date05/22/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown